New Mexico, 2007Tornado in New Mexico, September 6, 2007
September 6, 2007 · NWS EPZ · 1 event in 1 county or zone
A landspout tornado formed within a circulation associated with the remnants of former Hurricane Henriette which moved inland from the Gulf of California.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A landspout tornado formed within a circulation associated with the remnants of former Hurricane Henriette which moved inland from the Gulf of California.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Sep 6, 2:45 AM MST, 10 hours earlier.
Area forecast discussion, Sep 6, 2:45 AM MST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
345 AM MDT THU SEP 6 2007
.SYNOPSIS...
THE REMNANTS OF HURRICANE HENRIETTE ARE CURRENTLY MOVING INTO THE
BORDERLAND WITH INCREASINGLY WIDESPREAD SHOWERS. THE SHOWERS SHOULD
BEGIN TAPERING OFF THIS EVENING. BECAUSE OF THIS RAIN...A FLASH
FLOOD WATCH IS IN EFFECT THROUGH THE END OF THIS AFTERNOON. THE
TROPICAL MOISTURE WILL BE MOSTLY OUT OF THE AREA BUT A WEAK EAST
PUSH AT THE SURFACE WILL STILL KEEP ENOUGH MOISTURE AROUND FOR
ISOLATED THUNDERSTORMS THROUGH THE WEEKEND. AFTER SEEING
TEMPERATURES RUN NEAR NORMAL THROUGH THE WEEKEND...A COLD FRONT WILL
PUSH WEST INTO THE AREA MONDAY NIGHT AND COOL TEMPERATURES BELOW
NORMAL ON TUESDAY.
&&
.DISCUSSION...
STILL WAITING THE EXPECTED HEAVY RAINS FROM REMAINS OF HENRIETTE.
RADAR SHOWS WIDESPREAD LIGHT SHOWERS ACROSS MOST OF THE SOUTHERN
ZONES NOW...BUT NO SIGN OF HEAVY RAIN YET. WILL CONTINUE FLOOD WATCH
OUT THROUGH THIS AFTERNOON AS MODELS REMAIN QUITE BULLISH ON HEAVY
RAIN. GFS DOES CONCENTRATE THE RAIN OVER THE WESTERN THIRD BEFORE
SPREADING IT EASTWARD LATE THIS MORNING. NAM KEEPS IT MORE EVENLY
DISTRIBUTED. GIVEN THAT...IM NOT GOING TO GET TOO FANCY WITH SPATIAL
RESOLUTION TODAY. GFS/NAM BOTH SHOWING UPPER LOW OVER CENTRAL CWA
THIS AFTERNOON AND NOT CLEARING CLEANLY OUT ON FRIDAY. SO WILL KEEP
POPS IN FOR FRIDAY.
BIT MORE TYPICAL SUMMER CONVECTIVE PATTERN OVER THE WEEKEND AND WILL
TAILOR LOW POP FIELDS TO SUIT THIS. GFS CONTINUES TO SHOW REASONABLY
STRONG BACK DOOR FRONT...PERHAPS THE FIRST HINT OF FALL...TO PUSH
INTO THE AREA MONDAY NIGHT. MOS TMPS LOOK TO WARM FOR TUESDAY AND
HAVE UNDERCUT IT SOME. WILL WAIT TIL TIME GETS CLOSER BEFORE HITTING
HARDER.
&&
.AVIATION...VALID 06/12Z-07/12Z...
WIDESPREAD LOW VFR CIGS ASSOCD WITH SHRA/TSRA...WITH OCNL MVFR
CIGS/VSBY. CONDS BEGNG TO IMPROVE AFT 00Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 84 70 89 68 90 / 70 50 20 20 10
SIERRA BLANCA TX 85 68 89 64 90 / 70 50 20 20 10
LAS CRUCES 84 69 89 67 89 / 70 50 20 20 10
ALAMOGORDO 83 68 87 64 89 / 70 50 20 20 10
CLOUDCROFT 62 47 67 44 68 / 70 50 30 20 20
TRUTH OR CONSEQUENCES 83 68 88 64 89 / 70 40 20 20 10
SILVER CITY 76 61 82 57 84 / 80 40 20 20 20
DEMING 85 68 88 65 90 / 80 50 20 20 10
LORDSBURG 83 68 88 64 89 / 80 40 20 20 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NMZ022>025-030>032.
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR TXZ055-056.
&&
17 HEFNER
Hazardous weather outlook, Sep 6, 10:28 AM MST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1128 AM MDT THU SEP 6 2007
NMZ022>025-030>032-TXZ055-056-071730-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1128 AM MDT THU SEP 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON. ISOLATED
HEAVY RAINFALL IS POSSIBLE TODAY. ONE TO TWO INCHES RAINFALLS WILL
BE POSSIBLE THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WE WILL CONTINUE TO SEE A SLIGHT CHANCE FOR AFTERNOON AND EVENING
THUNDERSTORMS THROUGH THE MIDDLE PART OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER VIA OUR 800 NUMBER
OR VIA LOCAL LAW ENFORCEMENT.
Tornado, Grant
- When
- September 6, 12:45 PM MST to 1:00 PM MST
- Where
- Grant County, 8.97 mi W of Tyrone to 7.04 mi WSW of Tyrone
- Rating
- EF0
- Path length
- 3.05 mi
- Path width
- 40 yd
- Reported by
- Newspaper
- Coordinates
- 32.650, -108.504
A storm chaser photographed a small tornado southwest of Tyrone, NM. It was on the ground for about 15 minutes, but caused no damage as it was in a remote area.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, September 6 to 9, 20071 death · 1 event
- Flash Flood in Arizona, September 6, 20071 death · 1 event
- Hail and Damaging Winds in Nebraska, September 6, 2007$6.0 million · 2.75 in hail · 11 events
- Hail and Damaging Winds in Kansas, September 6, 2007$105,000 · 1.75 in hail · 6 events
- Flash Flood and Damaging Wind in Iowa, September 6 to 7, 2007$105,000 · 61 kt wind · 5 events
- Tornado and Hail in Nebraska, September 6, 2007$100,000 · EF0 · 3 events
- Hail and Damaging Winds in Texas, September 6, 2007$35,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Kansas, September 6, 20071.75 in hail · 30 events
- Hail and Damaging Winds in Kansas, September 6, 2007$15,000 · 1.75 in hail · 19 events
- Damaging Winds in Texas, September 6, 2007$13,000 · 61 kt wind · 8 events
- Tornado and Flash Flooding in Missouri, September 6, 2007$2,000 · EF0 · 12 events
- Flash Flooding in Kansas, September 6 to 7, 20077 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61287.